MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035442030
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Numbness (2415); Thromboembolism (2654); Ischemia Stroke (4418)
Date of Event 11/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported after the study procedure about 9 hours, the patent had an ischemic stroke at the right parietal lobe.Patient was essentially back to baseline by the following day, with the exception of minimal numbness.8 days post procedure, patient presented to the er (emergency room) with the same initial symptoms in addition to transient blurred vision in the left eye.Patient was kept for 12 hours for observation.Had ct (computed tomography) and mri (magnetic resonance imaging) done which both reflected no change.Per neurologist, "suspect symptoms are related to recrudescence of previous punctate infarct earlier this month.The cause of stroke post procedure was thromboembolism.Patient was started on clopidogrel and atorvastatin when released to home.The outcome of this adverse event is ¿ongoing¿ at this moment.In physician¿s opinion, there were no any difficulties encountered during the procedure that could have contributed to the patient's stroke post procedure as the subject coil device was performed as intended.No other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the patient suffered from ischemic stroke about 9 hours post study procedure.The cause of stroke post procedure is thromboembolism.The patient had returned to baseline by the next day((b)(6) 2022) with the exception of minimal numbness.The patient returned to the er on (b)(6) 2022 with similar symptoms in addition to transient blurred vision in the left eye.The patient was kept under observation for 12 hours and underwent ct and mri scan which reflected no change.The patient was thus, started on 2 drugs- clopidogrel and atorvastatin before discharge.The device was confirmed to be in good condition during preparation/ prior to use on patient.Also, continuous flush was maintained throughout the procedure.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.The reported 'patient stroke' and ' patient vessel thrombosis is a known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, a probable cause of anticipated procedural complication was assigned to this event.

Brand Name
TARGET 360 NANO 2MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15984106
Report Number3008881809-2022-00625
Device Sequence Number6208671
Product Code HCG
UDI-Device Identifier07613252600312
UDI-Public07613252600312
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/16/2025
Device Model NumberM0035442030
Device Catalogue NumberM0035442030
Device Lot Number23653033
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer01/23/2023
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age59 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite